Alert archive / Mississippi / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 21, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 7, 2026, 3:56 PM CST for Rankin County, Scott County, Smith County, Mississippi. It was in force for 64 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 7, 2026, 3:56 PM CST (21:56 UTC)
- Expired
- Mar 7, 2026, 5:00 PM CST
- In force
- 64 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Rankin County, MS, Scott County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 26 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 7, 4:00 PM CST | TSTM WND DMG | 3 Wnw Johns, MS | Trees downed along MS Hwy 18 between Brandon and Puckett. |
| Mar 7, 4:23 PM CST | TSTM WND DMG | 3 Ese Pelahatchie, MS | Trees downed along Noblin Bridge Rd. |
| Mar 7, 4:28 PM CST | TSTM WND DMG | 4 Wsw Morton, MS | Small trees snapped and large tree limbs snapped off along Morton Rankin County Line Road. |
| Mar 7, 4:38 PM CST | TSTM WND DMG | 2 Ssw Leesburg, MS | Trees were downed along Harrell Rd and Leesburg Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 7, 1:16 PM CST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 855 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
655
WUUS54 KJAN 072156
SVRJAN
MSC121-123-129-072300-
/O.NEW.KJAN.SV.W.0021.260307T2156Z-260307T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
356 PM CST Sat Mar 7 2026
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Southeastern Rankin County in central Mississippi...
Northwestern Smith County in central Mississippi...
Southern Scott County in central Mississippi...
* Until 500 PM CST.
* At 356 PM CST, a severe thunderstorm was located over Johns, or 10
miles north of Mendenhall, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Polkville, Puckett, and Johns around 400 PM CST.
Pelahatchie around 410 PM CST.
Morton and Pulaski around 415 PM CST.
Forest around 430 PM CST.
Forkville around 435 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3205 8969 3207 9012 3256 8971 3237 8937
TIME...MOT...LOC 2156Z 219DEG 29KT 3211 8984
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DB1 follow-up statement
668
WWUS54 KJAN 072244
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
444 PM CST Sat Mar 7 2026
MSC121-123-129-072300-
/O.CON.KJAN.SV.W.0021.000000T0000Z-260307T2300Z/
Rankin MS-Smith MS-Scott MS-
444 PM CST Sat Mar 7 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR SOUTHEASTERN RANKIN...NORTHWESTERN SMITH AND SOUTHERN SCOTT
COUNTIES...
At 444 PM CST, a severe thunderstorm was located near Morton, moving
northeast at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Forkville around 450 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3205 8969 3207 9012 3256 8971 3237 8937
TIME...MOT...LOC 2244Z 217DEG 27KT 3240 8966
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 1:58 PM CST, 1 hour 58 minutes earlier. Its key messages:
- There is a Slight risk for severe weather today with wind and hail being the primary threats.
- The most widespread and significant rainfall event since January is expected for the entire area.
- There is potential for severe storms across the area Monday and Wednesday.
Area forecast discussion, Mar 7, 1:58 PM CST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
158 PM CST Sat Mar 7 2026
...New DISCUSSION...
.KEY MESSAGES...
- There is a Slight risk for severe weather today with wind and
hail being the primary threats.
- The most widespread and significant rainfall event since
January is expected for the entire area.
- There is potential for severe storms across the area Monday
and Wednesday.
&&
.DISCUSSION...
Issued at 157 PM CST Sat Mar 7 2026
Today into tonight...
An active period of storms is developing across the region. A line
of storms is propagating southward into the region, forced in part
from frontal convergence and increasing moist ascent (PWs
approaching one and three quarters inch) will drive strong to
severe thunderstorm development across the region. Upper synoptic
analysis this afternoon indicate stalled Baja cold core low while
strong positive vorticity advection (PVA) off to the north. This
is keeping our region caught in the middle of the most efficient
ascent off to the north. However, the southward sinking cold front
is aiding in frontal convergence and widespread MCS sagging
southward into the Delta as we speak. Broad southwesterly deep
shear is around 30-35kts, but MCS orientation is more line
parallel to the shear. This is driving a more cold pool dominant
MCS into the area, which could limit the most efficient line
orthogonal orientation to any north-south bowing segments. Lapse
rates, 850mb temperatures and DCAPE are highly anomalous,
generally in excess of the 90th percentile to daily maximum
values. All of this being said, damaging wind gusts, hail to the
size of half dollars and brief tornado or two cannot be ruled out,
especially in any areas of favorable line segment shear
orientation or storm cell mergers. Severe thunderstorm watches are
in effect across the area, with one in the Delta expiring at 2PM
and the other watch, excluding the southern three tier of
counties (Marion, Lamar and Forrest), through 9PM. HWO graphic
looked good overall, just some minor adjustments to the timing
were needed.
This front will be slow to move through and line parallel flow
should lead to a quick locally heavy rainfall transition. Flash
flooding will be most likely in areas of training and storm cell
mergers, potentially greater than 3 inches in some areas.
Expanding the HWO graphic southeast to account for some of the
robust storm development in the south and potential storm mergers
in these areas. CAMs hit a little harder on this. There is less
focus to the northwest, so removing some of the Limited area and
focused to central to southeast areas.
Temperatures are warming nearly 20F above normal, well into the
mid to upper 80s in some areas. Most severe storm threat will
lessen just around or after midnight but rain chances persist. The
front will slowly sag southeast and continue into the Interstate
20 corridor through tonight, leading to continued rain and storm
chances overnight. Lows will be seasonably warm, some 18F to 22F
above normal (58F to 66F).
Relevant portion of previous discussion is attached below. /DC/
Sunday into Sunday night: The cold front is expected to stall
across our southern zones Sunday and our flow aloft will become
nearly zonal downstream of the cutoff low over Baja.
Monday through Friday: The stalled front will remain the focus
for additional convection Monday as it begins lifting north as a
warm front. A few subtle disturbances combined with daytime
heating and the warm front will lead to a few strong to severe
storms across our CWA during the afternoon and early evening.
Damaging wind gusts and hail will be the main threats. The cutoff
low will drift east Monday but then open up and eject out more
rapidly Tuesday. Ridging surface and aloft will strengthen back
over our CWA Tuesday and this looks to be a dry day before rain
chances start increasing from the west ahead of the approaching
upper level trough that once was the cutoff low. Initially heights
look rather high but a potent northern disturbance will come in
phase with the southern trough and bring a threat of severe storm
development across our CWA Wednesday. This system looks to bring a
clearing front across our CWA Wednesday night and by Thursday a
much cooler and drier airmass will be over our region. Friday
morning is expected to be the coldest morning with low to mid 40s
areawide. /22/
&&
.AVIATION...
(18Z TAFS)
Issued at 1157 AM CST Sat Mar 7 2026
A busy aviation day is in store. VFR prevails through this
afternoon, with thunderstorms in the west. Coverage will gradually
increase this afternoon and evening. Storms will clear the area by
8z. In the wake, trailing stratiform will lead to low IFR ceilings
and MVFR visibility./SAS/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 64 75 62 81 / 80 70 10 50
Meridian 62 75 62 81 / 90 80 20 50
Vicksburg 63 75 61 81 / 80 70 10 50
Hattiesburg 66 79 65 84 / 70 80 10 40
Natchez 64 77 64 81 / 80 80 10 50
Greenville 58 69 59 77 / 80 40 0 70
Greenwood 61 73 59 80 / 80 50 10 70
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
DC/22/SAS20In the hours before
Special weather statement, Mar 7, 2:56 PM CST, 1 hour before
Special Weather Statement
National Weather Service Jackson MS
256 PM CST Sat Mar 7 2026
LAZ007>009-015-016-023-072145-
Madison LA-Richland LA-Morehouse LA-East Carroll LA-West Carroll LA-
Franklin LA-
256 PM CST Sat Mar 7 2026
...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL MOREHOUSE...
NORTHWESTERN MADISON...RICHLAND...SOUTHWESTERN WEST CARROLL AND NORTH
CENTRAL FRANKLIN PARISHES THROUGH 345 PM CST...
At 255 PM CST, Doppler radar was tracking a cluster of strong
thunderstorms 8 miles northwest of Warden, or 11 miles northeast of
Rayville, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Epps around 300 PM CST.
Darnell around 305 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CST for
northeastern Louisiana.
&&
LAT...LON 3242 9198 3245 9194 3250 9192 3252 9190
3253 9191 3280 9150 3249 9135 3219 9198
TIME...MOT...LOC 2055Z 207DEG 20KT 3259 9162
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SASSpecial weather statement, Mar 7, 3:08 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Jackson MS
308 PM CST Sat Mar 7 2026
LAZ025-MSZ047-053-059-072215-
Tensas LA-Jefferson MS-Warren MS-Claiborne MS-
308 PM CST Sat Mar 7 2026
...A STRONG THUNDERSTORM WILL IMPACT TENSAS PARISH...SOUTHERN
WARREN...CENTRAL CLAIBORNE AND NORTHWESTERN JEFFERSON COUNTIES
THROUGH 415 PM CST...
At 308 PM CST, Doppler radar was tracking a strong thunderstorm over
St. Joseph, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Newellton around 315 PM CST.
Yokena around 335 PM CST.
Vicksburg and Le Tourneau around 340 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CST for
northeastern Louisiana...and central, southwestern and west central
Mississippi.
&&
LAT...LON 3192 9154 3193 9151 3196 9152 3219 9136
3224 9112 3221 9112 3224 9103 3222 9100
3219 9100 3225 9097 3228 9098 3235 9063
3233 9069 3233 9070 3230 9070 3227 9072
3225 9071 3221 9073 3174 9115 3186 9158
TIME...MOT...LOC 2108Z 221DEG 29KT 3193 9122
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DBSpecial weather statement, Mar 7, 3:13 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Jackson MS
313 PM CST Sat Mar 7 2026
MSZ042-043-072200-
Yazoo MS-Madison MS-
313 PM CST Sat Mar 7 2026
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL YAZOO AND CENTRAL MADISON
COUNTIES THROUGH 400 PM CST...
At 313 PM CST, Doppler radar was tracking a cluster of strong
thunderstorms near Flora, or 14 miles west of Gluckstadt, moving
northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Bentonia, Myrleville, and Little Yazoo around 320 PM CST.
Benton around 335 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CST for
central Mississippi.
&&
LAT...LON 3285 8985 3244 9019 3247 9025 3249 9025
3249 9029 3259 9051 3298 9033
TIME...MOT...LOC 2113Z 212DEG 23KT 3259 9034
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SASSpecial weather statement, Mar 7, 3:15 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Jackson MS
315 PM CST Sat Mar 7 2026
MSZ048-049-072230-
Hinds MS-Rankin MS-
315 PM CST Sat Mar 7 2026
...A STRONG THUNDERSTORM WILL IMPACT RANKIN AND HINDS COUNTIES
THROUGH 430 PM CST...
At 314 PM CST, Doppler radar was tracking a strong thunderstorm near
Dentville, or 8 miles west of Crystal Springs, moving northeast at 35
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Dry Grove around 320 PM CST.
Jackson and Terry around 330 PM CST.
Byram and Raymond around 335 PM CST.
Richland around 350 PM CST.
Pearl and Flowood around 400 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CST for
central and southwestern Mississippi.
&&
LAT...LON 3207 9072 3251 9048 3250 9045 3249 9045
3247 9024 3240 9024 3240 9007 3244 9007
3239 8980 3205 8989
TIME...MOT...LOC 2114Z 221DEG 29KT 3199 9051
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DBLocal storm report, Mar 7, 3:42 PM CST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
342 PM CST Sat Mar 7 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM Hail 1 SSW Loyd Star 31.62N 90.55W
03/07/2026 E0.75 Inch Lincoln MS Emergency Mngr
Nickel size hail reported in Loyd Star.
&&
DCLocal storm report, Mar 7, 3:51 PM CST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
351 PM CST Sat Mar 7 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM Tstm Wnd Gst 2 WNW Terry 32.11N 90.32W
03/07/2026 M70 MPH Hinds MS Trained Spotter
Report of quarter sized hail and 70mph gusts
from hand held anemometer.
&&
KPThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 6:18 PM CST | Special Weather Statement | JAN | Claiborne | 57 min |
| Mar 6, 6:33 PM CST | Special Weather Statement | JAN | Warren | 42 min |
| Mar 6, 7:03 PM CST | Special Weather Statement | JAN | Warren | 42 min |
| Mar 6, 7:45 PM CST | Special Weather Statement | JAN | Sharkey, Yazoo | 45 min |
| Mar 6, 8:08 PM CST | Special Weather Statement | JAN | Humphreys, Sharkey, Yazoo | 52 min |
| Mar 6, 8:55 PM CST | Special Weather Statement | JAN | Humphreys, Leflore, Sunflower | 50 min |
| Mar 7, 12:03 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 57 min |
| Mar 7, 12:57 PM CST | Special Weather Statement | JAN | Bolivar, Sunflower | 48 min |
| Mar 7, 12:59 PM CST | Special Weather Statement | JAN | Issaquena, Sharkey | 46 min |
| Mar 7, 1:41 PM CST | Severe Thunderstorm Warning | JAN | Washington | 42 min |
| Mar 7, 2:05 PM CST | Special Weather Statement | JAN | Issaquena | 55 min |
| Mar 7, 2:29 PM CST | Tornado Warning | JAN | Issaquena, Washington | 11 min |
| Mar 7, 2:41 PM CST | Special Weather Statement | JAN | Copiah | 64 min |
| Mar 7, 3:13 PM CST | Special Weather Statement | JAN | Madison, Yazoo | 47 min |
| Mar 7, 3:15 PM CST | Special Weather Statement | JAN | Hinds, Rankin | 75 min |
| Mar 7, 3:22 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Madison, Rankin | 68 min |
| Mar 7, 3:38 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 22 min |
| Mar 7, 3:45 PM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 45 min |
| Mar 7, 4:19 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 41 min |
| Mar 7, 4:41 PM CST | Special Weather Statement | JAN | Leake, Neshoba | 49 min |
| Mar 7, 4:52 PM CST | Severe Thunderstorm Warning | JAN | Leake, Scott | 53 min |
| Mar 7, 5:25 PM CST | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 2 hr |
| Mar 7, 5:32 PM CST | Special Weather Statement | JAN | Clarke, Kemper, Lauderdale, Neshoba, Newton | 58 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.